Chronic lithium intoxication: Varying electrocardiogram manifestations

Maddala, Raja Naga Mahesh and Ashwal, AJ and Rao, Sudhakar M and Padmakumar, R (2017) Chronic lithium intoxication: Varying electrocardiogram manifestations. Indian Journal of Pharmacology, 49 (1). pp. 127-129. ISSN 0253-7613

[img] PDF
RMS - 2598.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST-T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.

Item Type: Article
Uncontrolled Keywords: Arrhythmias; electrocardiography; lithium toxicity.
Subjects: Medicine > KMC Manipal > Cardiology
Medicine > KMC Manipal > Medicine
Depositing User: KMC Library
Date Deposited: 02 Jun 2017 11:14
Last Modified: 02 Jun 2017 11:14
URI: http://eprints.manipal.edu/id/eprint/148967

Actions (login required)

View Item View Item